Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 18, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Jun 30, 2021, 2:29 AM MDT for 9 counties in Montana. It took effect at Jul 1, 2021, 10:00 AM MDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2021, 2:29 AM MDT (08:29 UTC)
- In effect from
- Jul 1, 2021, 10:00 AM MDT
- Expired
- Jul 2, 2021, 9:00 PM MDT
- In force
- 35 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3300 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468 WWUS85 KGGW 300829 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 229 AM MDT Wed Jun 30 2021 .A long period of excessive heat this week will bring low relative humidities to the region. Gusty southeast on Thursday will bring critical fire conditions to the area. MTZ122-134>137-302300- /O.UPG.KGGW.FW.A.0014.210701T1500Z-210702T0600Z/ /O.NEW.KGGW.FW.W.0018.210701T1600Z-210702T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 229 AM MDT Wed Jun 30 2021 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR GUSTY SOUTHEAST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 122, 134, 135, 136, AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for gusty southeast winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137. * TIMING...9AM Thursday till midnight Thursday. * WINDS...Southeast 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...In the 90s to near 100. * IMPACTS...Critical fire weather conditions will allow for fires to rapidly expand or go on runs with any gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
8 follow-up statements
383 WWUS85 KGGW 302043 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 243 PM MDT Wed Jun 30 2021 .A long period of excessive heat this week will bring low relative humidities to the region. Gusty southeast wind on Thursday and Friday will bring critical fire conditions to the area. MTZ122-134>137-010845- /O.CON.KGGW.FW.W.0018.210701T1600Z-210702T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 243 PM MDT Wed Jun 30 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR GUSTY WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137. * TIMING...10 AM Thursday till 9PM Friday. * WINDS...Southeast 10 to 20 mph with gusts up to 25 mph. There will be a lull in the wind late Thursday night before rising again late Friday morning. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Critical fire weather conditions will allow for fires to rapidly expand or go on runs with any gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
705 WWUS85 KGGW 010427 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 1027 PM MDT Wed Jun 30 2021 .A long period of excessive heat will bring low relative humidities to the region. Gusty southeast wind on Thursday and Friday will bring critical fire conditions to the area. MTZ122-134>137-011630- /O.EXT.KGGW.FW.W.0018.210701T1600Z-210703T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 1027 PM MDT Wed Jun 30 2021 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THURSDAY TO 9 PM MDT FRIDAY FOR GUSTY WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137. * TIMING...10 AM Thursday till 9PM Friday. * WINDS...Southeast 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Critical fire weather conditions will allow for fires to rapidly expand or go on runs with any gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
203 WWUS85 KGGW 010901 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 301 AM MDT Thu Jul 1 2021 .A long period of excessive heat and low humidity is expected across the reigon. Gusty southeast wind on today and Friday will bring critical fire conditions to the area. MTZ122-134>137-012200- /O.CON.KGGW.FW.W.0018.210701T1600Z-210703T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 301 AM MDT Thu Jul 1 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT FRIDAY FOR GUSTY WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137. * TIMING...10 AM today until 9PM Friday. * WINDS...Southeast 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Critical fire weather conditions will allow for fires to rapidly expand or go on runs with any gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
509 WWUS85 KGGW 011953 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 153 PM MDT Thu Jul 1 2021 .A long period of excessive heat and low humidity is expected across the region. Gusty southeast winds today and Friday will bring critical fire conditions to the area. MTZ122-134>137-021200- /O.CON.KGGW.FW.W.0018.000000T0000Z-210703T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 153 PM MDT Thu Jul 1 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137. * TIMING...Through 9 PM Friday. * WINDS...Southeast 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Critical fire weather conditions will allow for fires to rapidly expand or go on runs with any gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
090 WWUS85 KGGW 020419 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 1019 PM MDT Thu Jul 1 2021 .A long period of excessive heat and low humidity is expected across the region. Gusty southeast winds on Friday will continue to bring critical fire conditions to the area. MTZ122-134>137-021630- /O.CON.KGGW.FW.W.0018.000000T0000Z-210703T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 1019 PM MDT Thu Jul 1 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137. * TIMING...Through 9 PM Friday. * WINDS...Southeast 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Critical fire weather conditions will allow for fires to rapidly expand or go on runs with any gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
866 WWUS85 KGGW 020835 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 235 AM MDT Fri Jul 2 2021 .A long period of excessive heat and low humidity is expected across the region. Gusty southeast winds today will continue to bring critical fire conditions to the area. In addition to this, a few dry thunderstorms are also possible this afternoon and evening. MTZ122-134>137-030300- /O.CON.KGGW.FW.W.0018.000000T0000Z-210703T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 235 AM MDT Fri Jul 2 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW HUMIDITY AND DRY LIGHTNING FOR FIRE WEATHER ZONES 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137. * TIMING...Through 9 PM today. * WINDS...Southeast 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Critical fire weather conditions will allow for fires to rapidly expand or go on runs with any gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
896 WWUS85 KGGW 022059 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 259 PM MDT Fri Jul 2 2021 MTZ122-136-137-030900- /O.NEW.KGGW.FW.W.0019.210703T1600Z-210704T0300Z/ /O.CON.KGGW.FW.W.0018.000000T0000Z-210703T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 259 PM MDT Fri Jul 2 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR FIRE WEATHER ZONES 122, 136, AND 137... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR FIRE WEATHER ZONES 122, 136, AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for low relative humidity values and gusty winds, which is in effect from 10 AM to 9 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zones 122, 136 and 137. * TIMING...Through 9 PM this evening, and from 10 AM to 9 PM Saturday. * WINDS...West 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...Between 100 and 105. * IMPACTS...Critical fire weather conditions will allow for fires to rapidly expand or go on runs with any gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ134-135-030300- /O.CON.KGGW.FW.W.0018.000000T0000Z-210703T0300Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- 259 PM MDT Fri Jul 2 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR FIRE WEATHER ZONES 134 AND 135... * AFFECTED AREA...Fire Weather Zones 134 and 135. * TIMING...Through 9 PM today. * WINDS...Southeast 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Critical fire weather conditions will allow for fires to rapidly expand or go on runs with any gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
718 WWUS85 KGGW 030307 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 907 PM MDT Fri Jul 2 2021 MTZ122-136-137-031515- /O.EXP.KGGW.FW.W.0018.000000T0000Z-210703T0300Z/ /O.CON.KGGW.FW.W.0019.210703T1600Z-210704T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 907 PM MDT Fri Jul 2 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR FIRE WEATHER ZONES 122, 136, AND 137... ...RED FLAG WARNING HAS EXPIRED FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR FIRE WEATHER ZONES 122, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 122, 136 and 137. * TIMING...Through 9 PM this evening, and from 10 AM to 9 PM Saturday. * WINDS...West 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...100 to 105. * IMPACTS...Critical fire weather conditions will allow for fires to rapidly expand or go on runs with any gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ134-135-030415- /O.EXP.KGGW.FW.W.0018.000000T0000Z-210703T0300Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- 907 PM MDT Fri Jul 2 2021 ...RED FLAG WARNING HAS EXPIRED FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR FIRE WEATHER ZONES 134 AND 135... Relative humidity is recovering and winds are decreasing across the area and the Red Flag Warning was allowed to expire. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jun 30, 2:20 AM MDT, 9 minutes earlier.
Area forecast discussion, Jun 30, 2:20 AM MDT, 9 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 220 AM MDT Wed Jun 30 2021 .DISCUSSION... Will issue an Excessive Heat Warning for Thursday, Friday, and Saturday with the upcoming forecast. Upper level high and ridge will move east across Montana and the Canadian Prairies today and will drift to the east on Thursday. The system will bring extreme heat over the area with highs well into the 90s today, near 100 on Thursday and 100 to 105 in most areas Friday and Saturday. At this point, either Friday or saturday will be the hottest day. Heat impact levels will reach warning criteria in most areas starting on Thursday and continue on Friday and Saturday. With very high confidence now in 100+ highs in many areas, will issue an Excessive Heat Warning for all of NE Montana for Thursday, Friday, and Saturday. In addition to the heat, min RH will be very low in the teens and 20s each day. Today, surface high will close nearby in the Dakotas to keep the east to SE winds 5 to 15 mph. On Thursday, the high drifts east and a tighter surface gradient develops over eastern Montana between the high to the east and a surface trough near the Continental Divide. This will increase the SE winds to 20 to 30 mph which will create critical fire weather conditions with very low RH. Will issue a Red Flag Warning for Thursday in most areas. Will keep the NE out of the warning for now where RH will be higher. The stronger SE winds will continue on Friday especially in the NE half of the forecast area. A Lake Wind Advisory is likely for Fort Peck Lake on Thursday and possible on Friday. The models move this upper high/ridge to Manitoba and the Dakotas on Friday and bring a SW flow aloft to the forecast area with a shortwave trough that could produce an evening thunderstorm in the west. With very dry atmosphere in the low levels, will need to watch for the possibility of dry thunderstorms. Flow aloft turns zonal on Saturday and models bring a cold front in the afternoon or evening with a chance of thunderstorms mainly Saturday Night. Sunday will be not as hot with highs in the 90s in most areas and upper 80s north. A mainly zonal flow aloft is expected early next week with frequent waves that could bring chances for thunderstorms. && .AVIATION... LAST UPDATED: 0800Z FLIGHT CAT: VFR DISCUSSION: Sunny/Clear skies with a few mid and high clouds at times and staying dry through most of the week with upper level ridge. WIND: Variable early in most areas, east at 10 to 15 knots at KGGW. Wind becoming east around 10 knots this morning and continuing tonight. && .FIRE WEATHER... Very lows humidities are expected across the region though Saturday with the hot and mainly dry weather. Min RH will be in the teens in most areas and 20s NE the next several days. Gusty SE winds 15 to 25 mph will create critcal fire weather conditions in most areas on Thursday. A Red Flag Warning has been issued for most areas on Thursday with the exception for the northeast Fire Weather Zone 120 where humdities will be higher. Southeast winds could produce another critical fire weather day on Friday with a slight chance of thunderstorms in the west Friday evening. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning from 10 AM Thursday to 9 PM MDT Saturday for Central and Southeast Phillips...Central and Southern Valley...Daniels...Dawson...Eastern Roosevelt...Garfield... McCone...Northern Phillips...Northern Valley...Petroleum... Prairie...Richland...Sheridan...Southwest Phillips...Western Roosevelt...Wibaux. Red Flag Warning from 10 AM to 9 PM MDT Thursday for MTZ122-134>137. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:13 AM MDT | Excessive Heat Warning | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 5 days |
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.